Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2025, 2:58 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 2:58 PM CDT (19:58 UTC)
- Expired
- Apr 5, 2025, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 71 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:12 PM CDT, 2 hours 46 minutes earlier. Its key messages:
- Updated at 1204 PM CDT Sat Apr 5 2025
- Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
- Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40.
- General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week.
Area forecast discussion, Apr 5, 12:12 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1212 PM CDT Sat Apr 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1204 PM CDT Sat Apr 5 2025 - Major life-threatening flooding is expected to develop for northwest Middle Tennessee late tonight through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 6-7 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers. - Severe thunderstorms will be possible again this afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. All of middle Tennessee is at risk, however the best concern is west of I-65 and south of I-40. - General thunderstorms can be expected for locations east of I-65 on Sunday. In addition, rivers and creeks will be running high and several river flood points will run above action and flood stages through mid week. && .SHORT TERM... (Rest of today through Sunday) Issued at 1053 AM CDT Sat Apr 5 2025 The ending to this round of severe weather is in site. The boundary is meandering northward for the next several hours and it will move south again overnight and tomorrow. There will finally be enough umph to push this mess out of middle TN by Monday. Additional 2 to 6 inches of rain will be possible...and falling over already saturated soil could spell disaster. The flash flood watch has been extended eastward another row of counties. Even with the rain coming to an end rivers and creeks will continue to run high. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1053 AM CDT Sat Apr 5 2025 High pressure will begin to sink south at the beginning of the long term forecast providing some very needed relief. The temperatures will definitely feel cooler behind the front. Lows and highs will be 5-10 degrees below normal for this time of year. Another low and cold front drops down from Canada Thursday/Friday. The extended models still have some timing and strength differences to work out. Right now this system looks to fast moving for our area and no severe weather is expected. && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Sat Apr 5 2025 Another round of heavy rain...showers and thunderstorms expected this evening and tonight. CKV will remain IFR/MVFR while BNA/MQY will become IFR after 00Z and CSV/SRB after 05Z. The heaviest rain will begin to move out west to east tomorrow starting around 14Z at CKV. Even after the rain tappers off...CIGS will remain low at IFR/MVFR. && .PRELIMINARY POINT TEMPS/POPS... Nashville 57 67 42 60 / 90 80 20 0 Clarksville 50 57 38 61 / 100 60 10 0 Crossville 60 67 41 52 / 80 90 50 10 Columbia 58 69 41 59 / 90 80 20 0 Cookeville 60 68 41 54 / 90 90 40 10 Jamestown 58 67 39 53 / 80 100 50 10 Lawrenceburg 62 70 43 58 / 90 80 30 0 Murfreesboro 59 69 41 58 / 90 90 30 0 Waverly 50 59 38 60 / 100 60 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>031- 056>063-075-077-093>095. && SHORT TERM...12 LONG TERM....12 AVIATION.....12
In the hours before
Local storm report, Apr 5, 12:15 PM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1215 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Flash Flood 3 WSW Waverly 36.08N 87.84W
04/05/2025 Humphreys TN Trained Spotter
Videos and photos received of high water
blocking Brown Town Road near entrance of
Walmart in Waverly. Car stalled in high
water.
&&
APBSpecial weather statement, Apr 5, 2:07 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Sat Apr 5 2025
TNZ005-006-023-051945-
Stewart TN-Montgomery TN-Houston TN-
207 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MONTGOMERY...STEWART AND
NORTHERN HOUSTON COUNTIES THROUGH 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erin, Cumberland City, Houston County Airport, Land Between The
Lakes, Indian Mound, Dover, Palmyra, Tennessee Ridge, Big Rock,
Woodlawn, and Clarksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8734 3634 8755
3625 8795 3631 8796 3635 8798 3637 8800
3645 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 1907Z 230DEG 40KT 3647 8809
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:53 PM CDT | River Flood Advisory | OHX | Humphreys | 11 hr |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 36 min |
| Apr 5, 5:58 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 47 min |
| Apr 5, 6:46 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 29 min |
| Apr 5, 6:50 AM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Apr 5, 7:11 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 34 min |
| Apr 5, 7:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 31 hr |
| Apr 5, 7:32 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Apr 5, 9:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Clay, Davidson, Dickson, Macon, Montgomery and 5 more | 4 hr |
| Apr 5, 2:07 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Apr 5, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 36 min |
| Apr 5, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 50 min |
| Apr 5, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 56 min |
| Apr 5, 3:48 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| Apr 5, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 34 min |
| Apr 5, 4:03 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more | 19 hr |
| Apr 5, 4:06 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 24 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 54 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Apr 5, 4:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Wilson | 19 hr |
| Apr 5, 4:32 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 18 hr |
| Apr 5, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 48 min |
| Apr 5, 4:46 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 44 min |
| Apr 5, 4:51 PM CDT | Tornado Warning | OHX | Macon, Robertson, Sumner | 24 min |
| Apr 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more | 60 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Apr 5, 5:38 PM CDT | Tornado Warning | OHX | Clay, Macon | 31 min |
| Apr 5, 5:40 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Marshall, Maury, Rutherford, Williamson and 1 more | 17 hr |
| Apr 5, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 56 min |
| Apr 5, 6:14 PM CDT | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.